Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 254, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 26, 2016, 4:03 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2016, 4:03 PM EDT (20:03 UTC)
- Expired
- Sep 26, 2016, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464 WUUS51 KRNK 262003 SVRRNK NCC171-193-197-262045- /O.NEW.KRNK.SV.W.0254.160926T2003Z-160926T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 403 PM EDT MON SEP 26 2016 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA... SOUTHWESTERN SURRY COUNTY IN NORTHWESTERN NORTH CAROLINA... EAST CENTRAL WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA... * UNTIL 445 PM EDT * AT 403 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROARING RIVER...MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... NORTH WILKESBORO... ELKIN... FAIRVIEW... YADKINVILLE... AND JONESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3615 8113 3630 8110 3634 8060 3607 8061 TIME...MOT...LOC 2003Z 270DEG 23KT 3622 8101 HAIL...<.75IN WIND...60MPH $$ JR
2 follow-up statements
212 WWUS51 KRNK 262025 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 425 PM EDT MON SEP 26 2016 NCC171-193-197-262045- /O.CON.KRNK.SV.W.0254.000000T0000Z-160926T2045Z/ YADKIN NC-SURRY NC-WILKES NC- 425 PM EDT MON SEP 26 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR WESTERN YADKIN...SOUTHWESTERN SURRY AND EAST CENTRAL WILKES COUNTIES... AT 425 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARLINGTON... MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ELKIN... FAIRVIEW... JONESVILLE... BOONVILLE... AND RONDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3614 8107 3630 8101 3633 8071 3609 8073 TIME...MOT...LOC 2025Z 270DEG 23KT 3621 8083 HAIL...<.75IN WIND...60MPH $$ JR
831
WWUS51 KRNK 262039
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT MON SEP 26 2016
NCC171-193-197-262048-
/O.EXP.KRNK.SV.W.0254.000000T0000Z-160926T2045Z/
YADKIN NC-SURRY NC-WILKES NC-
439 PM EDT MON SEP 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR
WESTERN YADKIN...SOUTHWESTERN SURRY AND EAST CENTRAL WILKES COUNTIES
WILL EXPIRE AT 445 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3614 8107 3630 8101 3633 8071 3609 8073
TIME...MOT...LOC 2038Z 270DEG 23KT 3621 8074
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:59 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 26, 2:59 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 259 PM EDT Mon Sep 26 2016 .SYNOPSIS... A cold front will move east tonight into Tuesday across the region with scattered showers and thunderstorms. A wave of low pressure moving along this front will stall the convection across eastern sections of the area on Wednesday, before finally exiting Wednesday evening into Wednesday night. && .NEAR TERM /THROUGH TUESDAY/... As of 259 PM EDT Monday... A strong cold front will move east across the region tonight into Tuesday. An axis of moderate instability just ahead of the front will fuel scattered to numerous showers and thunderstorms, some of which could contain heavy rains and gusty winds. Lack of deep-layer shear and poor mid-level lapse rates will limit severe potential. These storms are expected to weaken tonight after they cross the mountains and encounter the cooler stable airmass east of the Blue ridge. Leaned tonight pops towards the HRRR which captured the convection best this afternoon. A period of moderate to heavy showers are possible with convection this evening into tonight. There is the potential for a half inch of rain as the front moves over and east of the Blue Ridge. However, the forward progress of the cold front will slow with the upper level support lagging overnight. With low level moisture and light winds expected patches of fog overnight. Low temperatures tonight will range from the upper 40s in the northwest mountains to the mid 60s in the Piedmont. On Tuesday, the cold front will slowly move east across the region in advance of a closing upper low rotating through the Great Lakes. Elected to slow down the timing of the frontal passage. Considerable cloudiness and scattered showers will continue Tuesday, especially east of the Blue Ridge mountains. An isolated thunderstorm is possible in the east if enough daytime heating is allowed. The day two convective outlook supports this with its general thunderstorm area. High temperatures on Tuesday will vary from the mid 60s in the mountains to the mid 70s in the Piedmont. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 1230 PM EDT Monday... At the beginning of this portion of the forecast, a cold front will be making slow progress eastward through the central and eastern portions of the forecast area. A wave moving along this front will stall the activity across the far eastern sections of the area on Wednesday, finally exiting Wednesday evening. We also will be watching a slow progression southeastward of a closed upper low from Wisconsin to either eastern Kentucky or West Virginia. Showers will be on the increase across the area with the approach of this system, especially by the time Wednesday night into Thursday arrives. Steep cold pool lapse rates will allow for decent shower development. Isolated thunderstorms will be possible thursday afternoon, mainly east of the Blue Ridge. Models place the freezing level around around 5000 to 7000 ft AGL across the mountains and 8000 to 10000 ft AGL across the Piedmont. Small hail will be possible given the expected convective nature of the day, even from strong showers, and the relatively low freezing levels. Previously on Wednesday, freezing levels are expected to be about 2000 to 3000 feet higher, thus small hail is less likely, but not impossible, on Wednesday, especially across western sections, as compared to Thursday. Temperatures during this portion of the forecast will turn slightly cooler as compared to Tuesday, but average within a degree or two plus or minus of normal conditions for this time of the year. && .LONG TERM /FRIDAY THROUGH SUNDAY/... As of 130 PM EDT Monday... The slow moving upper low will continue to impact our forecast into Friday, however, the trend will be for the low to start heading north in response to a building upper ridge across the center portion of the nation. Progressively each day through Sunday, the concentration of showers will will trend more toward the northern sections of the forecast area, following the track of the low. While no thunderstorms are forecast, isolated hail will again be possible within the stronger showers given a continuation of a relatively low freezing level through Saturday. Sunday into Monday, a dry forecast is expected along with moderating temperatures as the upper ridge strengthens and its axis shifts eastward. At best some isolated showers may be possible across the Northern Mountains of North Carolina on Monday where Temperatures during this portion of the forecast will trend only slightly milder on average than the early part of the week. While highs may climb a bit higher, lows are expected to trend slightly cooler as the diurnal range increases thanks to decreasing dew point values across the region. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... As of 142 PM EDT Monday... Poor flight conditions will persist this afternoon into tonight with cool moist airmass banked up against the east side of the Appalachians and cold front moving east across the region. Pockets of low clouds with ifr/lifr conditions persist right along the Blue Ridge per clouds intersecting the terrain. To the west, the cool wedge has been eroding ahead of an approaching cold front. Scattered MVFR showers and thunderstorms have developed this afternoon in the unstable air ahead of this cold front across the mountains. The cold front will push east into WV/KY by late afternoon and into the mountains this evening with a line of showers and a few thunderstorms. This convection is expected to diminishing as it reaches the more stable air created by the wedge. The front will work its way east tonight into Tuesday. The front will slow in its forward progression across the Piedmont Tuesday, so MVFR showers and a few thunderstorms may linger across that region as a result. Low to medium confidence in ceilings,visibilities and winds during the taf period. Extended aviation discussion... A wave moving along this front will stall the activity across the far eastern sections of the area on Wednesday, finally exiting Wednesday evening. Conditions will improve with mostly VFR to MVFR conditions within this time frame. During midweek, a rather unsettled pattern is expected to evolve as a deep upper low sags southward from the Great Lakes into the Central Appalachians. This will keep variable clouds, MVFR cigs, and periods of -SHRA across the region through much of the period. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...KK NEAR TERM...KK SHORT TERM...DS LONG TERM...DS AVIATION...KK/PM
Hazardous weather outlook, Sep 26, 3:20 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 320 PM EDT MON SEP 26 2016 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-271930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 320 PM EDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-271930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- 320 PM EDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ042>044-507-508-271930- MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 320 PM EDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS AND HEAVY RAINS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 26, 1:02 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
102 PM EDT MON SEP 26 2016
NCZ018-261730-
WATAUGA-
102 PM EDT MON SEP 26 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL WATAUGA COUNTY...
AT 101 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOSES CONE
MEMORIAL PARK. THE STORM IS NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOONE...
BLOWING ROCK...
FOSCOE...
AND AHO.
LAT...LON 3623 8171 3615 8159 3612 8168 3612 8176
3614 8180
TIME...MOT...LOC 1701Z 226DEG 4KT 3614 8173
DSSpecial weather statement, Sep 26, 1:13 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
113 PM EDT MON SEP 26 2016
VAZ011-WVZ044-261745-
GILES-MONROE-
113 PM EDT MON SEP 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
GILES AND SOUTHWESTERN MONROE COUNTIES...
AT 112 PM EDT...RADAR INDICATED ISOLATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM RICH CREEK TO CHAPEL. MOVEMENT WAS EAST
AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
NARROWS...
PEMBROKE...
PETERSTOWN...
AND MOUNTAIN LAKE.
LAT...LON 3750 8043 3724 8063 3723 8096 3725 8097
3731 8092 3731 8090 3735 8085 3736 8086
3740 8083
TIME...MOT...LOC 1712Z 255DEG 21KT 3737 8081 3726 8092
DSSpecial weather statement, Sep 26, 1:47 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT MON SEP 26 2016
NCZ001-002-VAZ015-016-261845-
ASHE-ALLEGHANY-CARROLL-GRAYSON-
147 PM EDT MON SEP 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY AND NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN NORTH
CAROLINA...SOUTHEASTERN GRAYSON AND CARROLL COUNTIES IN SOUTHWESTERN
VIRGINIA AND THE CITY OF GALAX...
AT 146 PM EDT...RADAR INDICATED SCATTERED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM NEAR WOODLAWN TO NEAR SCOTTVILLE.
MOVEMENT WAS NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GALAX...
HILLSVILLE...
SPARTA...
INDEPENDENCE...
AND FRIES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3654 8140 3690 8062 3674 8049 3656 8088
3656 8090 3654 8092 3637 8129
TIME...MOT...LOC 1746Z 244DEG 17KT 3671 8088 3649 8133
DSSpecial weather statement, Sep 26, 2:32 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT MON SEP 26 2016
VAZ011-014-022-261900-
MONTGOMERY-ROANOKE-GILES-
232 PM EDT MON SEP 26 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN ROANOKE...EAST CENTRAL GILES AND MONTGOMERY COUNTIES AND
THE WESTERN CITY OF SALEM...
AT 232 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLACKSBURG...
MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
SALEM...
CHRISTIANSBURG...
SHAWSVILLE...
AND NEWPORT.
THIS INCLUDES THE FOLLOWING LOCATION VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3716 8007 3716 8009 3712 8012 3711 8016
3711 8020 3715 8053 3716 8053 3716 8055
3719 8055 3720 8051 3721 8052 3720 8055
3733 8051 3733 8045 3732 8043 3734 8038
3735 8005
TIME...MOT...LOC 1832Z 272DEG 16KT 3721 8035
JRSpecial weather statement, Sep 26, 3:02 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT MON SEP 26 2016
VAZ014-022-033-261930-
MONTGOMERY-FRANKLIN-ROANOKE-
302 PM EDT MON SEP 26 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN ROANOKE...NORTHWESTERN FRANKLIN AND EAST CENTRAL MONTGOMERY
COUNTIES...
AT 302 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ELLISTON-LAFAYETTE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOONES MILL...
SHAWSVILLE...
BENT MOUNTAIN...
ELLISTON-LAFAYETTE...
AND ROANOKE MOUNTAIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3721 7992 3707 7997 3709 8011 3712 8013
3711 8018 3712 8020 3714 8032 3725 8028
TIME...MOT...LOC 1902Z 279DEG 18KT 3718 8018
JRSpecial weather statement, Sep 26, 3:21 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT MON SEP 26 2016
NCZ019-261945-
WILKES-
321 PM EDT MON SEP 26 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN WILKES COUNTY...
AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILKESBORO
RESERVOIR...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
RONDA...
BOOMER...
AND MILLERS CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3604 8137 3619 8139 3630 8092 3609 8090
3603 8136
TIME...MOT...LOC 1921Z 257DEG 27KT 3613 8128
JRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:02 PM EDT | Special Weather Statement | RNK | Watauga | 28 min |
| Sep 26, 1:47 PM EDT | Special Weather Statement | RNK | Alleghany | 58 min |
| Sep 26, 3:21 PM EDT | Special Weather Statement | RNK | Wilkes | 24 min |
| Sep 26, 4:15 PM EDT | Special Weather Statement | RNK | Surry | 30 min |
| Sep 26, 5:36 PM EDT | Special Weather Statement | RNK | Ashe | 54 min |
| Sep 26, 6:46 PM EDT | Special Weather Statement | RNK | Alleghany, Surry | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.